MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER

COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During an electrode pulling technique (heart) procedure on the (b)(6) male patient, the surgeon extracted the electrode and found the locking stylet was detached.The procedure was successfully completed with other equipment.The locking stylet has been removed from the patients body.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation although it was advised product would be returned, as of 03 march 2016, no product was returned for evaluation.However, during the course of investigation, a review of the complaint history and device history record was conducted.A review of manufacturing records for the device were reviewed, and no signs of nonconformity were found.A review of quality control records were reviewed, and all components tested met acceptance criteria.As the device was not returned, a full investigation could not be performed.There is no indication that the fracture was caused by nonconforming material, misuse of the device, or an undetected quality issue.Without more information about the device's use or the device itself, the root cause of this complaint cannot be determined.We will continue to monitor this device.
 
Event or Problem Description

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5444151
Report Number1820334-2016-00090
Device Sequence Number13514527
Product Code DXQ
UDI-Device Identifier00827002265509
UDI-Public(01)00827002265509(17)180731(10)N130386
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K970690
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLR-OFA01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/28/2016
Device Age5 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/18/2016
Supplement Report FDA Received Date03/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight60